Hail, Logan
- When
- June 25, 11:05 AM EST to 11:07 AM EST
- Where
- Logan County, 3.49 mi N of West Liberty
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.300, -83.740
A warm front moved through the region, forcing isolated storms out in front of it.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
A warm front moved through the region, forcing isolated storms out in front of it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 25, 9:35 AM EST, 1 hour 30 minutes earlier.
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 1035 AM EDT Tue Jun 25 2024 .SYNOPSIS... An unsettled pattern, with several chances for showers and storms, will persist through Wednesday before drier conditions briefly return for Thursday and Friday. However, rain and storm chances return once again on Saturday, with drier conditions favored for Sunday into early next week. Near to above normal temperatures are expected for the foreseeable future. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... MCS pushing south across northern Indiana and northern Ohio this morning has shown some signs of weakening over the last couple of hours along at least its eastern edge. This is due in part to an outflow boundary pushing out ahead of the convection as well as the fact that it is moving into a relatively stable airmass. We do expect this weakening trend to continue over the next few hours as it progress south into northern portions of our area. A lot of uncertainty then remains for how things will progress as we head through this afternoon and into this evening. Better instability is forecast to advect eastward into our area through this afternoon but this will be complicated by the potential for some debris cloudiness overspreading our area from the north from the morning MCS. Meanwhile, the remnant outflow boundary will also be pushing south into our area through the afternoon hours. This will likely lead to a decent temperature gradient with highs ranging from the mid 80s north to the low to possibly mid 90s across our far south. The 12Z CAMs are fairly sparse with redevelopment later this afternoon and into this evening. However, there is some concern that this may be underdone with the remnant boundary pushing south into the destabilizing airmass. Think the best chance for redevelopment would be for areas along and west of I-75/south of I-70 where the potential will exist for some better instability later this afternoon/evening, as the 12Z NSSL WRF may be suggesting. If storms do redevelop later this afternoon/evening, high dcapes in excess of 1000 J/KG would lead to mainly a damaging wind threat. Locally heavy rainfall would also be possible given the high PWs. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/... The fcst for this evening through Wednesday following the expectation for daytime convection becomes even muddier, unfortunately. It seems plausible, given the latest data, that there will be a several hour lull in pcpn locally following the afternoon/early evening storms. This lull should stretch past midnight into the middle of the night before additional loosely- organized activity moves back in from the W by/after 06z-09z. The storms tonight are likely to be much more disorganized and not pose such a potential for strong/severe activity. However, any of this activity will bring with it the potential for some lightning and very heavy downpours/localized ponding of water. Coverage of SHRA/TSRA should be on the increase toward daybreak and beyond, but there are quite a few uncertainties in how things will unfold on Wednesday in terms of a hazardous-weather perspective. There is likely to be better forcing moving E through the region Wednesday morning through the daytime, potentially too much so. In fact, in an uncapped environment, the focus for any organized storms appears rather nebulous (except along the SE- moving front very late in the day), potentially leading to a somewhat "grungy" environment characterized by poor LL (and midlevel) lapse rates. This would suggest that storms/updrafts may struggle to become particularly intense, with much more in the way of widespread storms, with only a few becoming strong to severe briefly. There will be slightly better LL and deep- layer flow fields to work with Wednesday, but the poor deep- layer lapse rates and slightly less unstable environment cast some doubt onto the coverage of /severe/ storms. Rainfall through the period will be highly-variable, both in time and space, but would expect that some spots will pick up 1-2 inches between now and Wednesday evening, especially with the anomalously-high PWATs expected region-wide for the daytime Wednesday. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... The frontal boundary will be moving through the CWA at the start of the extended period and any lingering showers/storms will be moving southeast out of the region. Post frontal air on Thursday indicates high temperatures in the low 80s with dew points in the lower 60s... will feel much drier than previous days. Weak ridging and surface high pressure take over and we'll have mostly sunny skies with some CAA cu. Overnight lows in the upper 50s/ low 60s as we head into Friday. Friday we see yet another disturbance on the horizon and return southerly flow helps pump warm, moist air back into the region. Mid and upper level clouds increase and highs reach back into the upper 80s. Precip from this system looks to move into the region sometime Friday into Saturday as the warm associated with this disturbance lifts through the area. This keeps temperatures on the warmer side, with highs in the upper 80s/ low 90s for Friday and Saturday. As of right now, the cold front looks to push through Saturday sometime and given the amount of moisture pumped up/ robust looking nature of the parent low pressure, wouldn't be surprised to see some stronger storms move through, but time will tell. Ridging and high pressure move into the region on the backside of this system and Sunday we dry out again. Temperatures cool slightly in the post cold-frontal air and highs reach the mid 80s. The high looks to remain in control for at least another few days, so anticipating dry conditions for the start of the working week. && .AVIATION /14Z TUESDAY THROUGH SATURDAY/... Some mid/high clouds, courtesy of convective debris blowoff upstream, are filtering in from the W, with thickening cloud cover expected through early afternoon. For the daytime, there continues to be quite a bit of uncertainty in how things will unfold, especially when attempting to focus on one specific location through time. More specifically, there remain some uncertainties in both timing and structural integrity of this axis of SHRA/TSRA which will quickly move into the local area by early afternoon, especially as the environment will be increasingly unfavorable for maintenance of stronger/severe storms with further E/SE extent. That being said, do think there will be a broken linear feature that eventually migrates to the S through the local area mid/late afternoon (17z-23z), bringing with it some SHRA/TSRA and some gusty wind potential (as the storms will be outflow dominant). But pinpointing impacts at one location through the daytime will be somewhat challenging. The activity should weaken with SE extent, with the best organization/maintenance/intensity favored for KCVG/KLUK where the better instby will be positioned by late day. Of course, abrupt reductions in both VSBYs and CIGs and wind speed/direction will be favored in the strongest activity. After 00z, there may be a brief lull that evolves locally before additional clusters/loosely-organized SHRA/TSRA move back into the local area between 06z-12z Wednesday. Light southerly winds will increase to 12-15kts as they go more out of the SW by/past 15z, eventually subsiding toward the end of the period as light (generally 5kts or less) southerly flow resumes. OUTLOOK...Thunderstorms possible Wednesday and again on Saturday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...KC NEAR TERM...JGL SHORT TERM...KC LONG TERM...CA AVIATION...KC
Hazardous Weather Outlook National Weather Service Wilmington OH 345 AM EDT Tue Jun 25 2024 INZ050-058-059-066-073>075-080-KYZ089>097-OHZ026-034-035-042>046- 051>056-060>065-070>072-077>080-260900- Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland- Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken- Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Delaware-Miami-Champaign- Clark-Madison-Licking-Preble-Montgomery-Greene-Pickaway-Fairfield- Butler-Warren-Clinton-Hamilton-Clermont-Brown-Highland- 345 AM EDT Tue Jun 25 2024 This Hazardous Weather Outlook is for east central Indiana, southeast Indiana, northern Kentucky, central Ohio, south central Ohio, southwest Ohio and west central Ohio. .DAY ONE...Today and tonight. Scattered storms are expected this afternoon through early evening. Some of these storms may produce large hail and damaging winds. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Scattered storms are expected again during the day Wednesday. A few of these storms may be strong to severe, with locally gusty to damaging winds and heavy rain being the primary threats. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon through early evening. KYZ098>100-OHZ073-074-081-082-088-260900- Robertson-Mason-Lewis-Ross-Hocking-Adams-Pike-Scioto- 345 AM EDT Tue Jun 25 2024 This Hazardous Weather Outlook is for northeast Kentucky, northern Kentucky, central Ohio and south central Ohio. .DAY ONE...Today and tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Scattered storms are expected during the day Wednesday. A few of these storms may be strong to severe, with locally gusty to damaging winds and heavy rain being the primary threats. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Special Weather Statement
National Weather Service Wilmington OH
1134 AM EDT Tue Jun 25 2024
OHZ026-035-043-044-251600-
Logan OH-Auglaize OH-Shelby OH-Hardin OH-
1134 AM EDT Tue Jun 25 2024
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN
SHELBY...LOGAN...EAST CENTRAL AUGLAIZE AND SOUTHWESTERN HARDIN
COUNTIES THROUGH NOON EDT...
At 1133 AM EDT, a strong thunderstorm was located over Lakeview,
moving southeast at 25 mph.
HAZARD...Wind gusts up to 45 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to
vegetation.
Locations impacted include...
Bellefontaine, West Liberty, Jackson Center, Russells Point,
Lakeview, Belle Center, Chippewa Park, Northwood, Roundhead,
Rushsylvania, Huntsville, Valley Hi, Zanesfield, New Jerusalem,
Pickrelltown, Mcmorran, New Hampshire, Big Springs, Bloom Center, and
Lewistown.
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4048 8352 4043 8353 4024 8371 4024 8374
4044 8409 4061 8391
TIME...MOT...LOC 1533Z 299DEG 22KT 4048 8392
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPHSpecial Weather Statement
National Weather Service Wilmington OH
1138 AM EDT Tue Jun 25 2024
OHZ043-044-051-052-251615-
Champaign OH-Logan OH-Shelby OH-Miami OH-
1138 AM EDT Tue Jun 25 2024
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF EASTERN SHELBY...
NORTHWESTERN CHAMPAIGN...SOUTHWESTERN LOGAN AND NORTHEASTERN MIAMI
COUNTIES THROUGH 1215 PM EDT...
At 1137 AM EDT, a strong thunderstorm was located near Anna, moving
southeast at 30 mph.
HAZARD...Wind gusts up to 45 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Sidney, St. Paris, West Liberty, Anna, Jackson Center, De Graff,
Quincy, Port Jefferson, Montra, Logansville, Rosewood, Carysville,
Ballou, Plattsville, Maplewood, Springhills, Millerstown, Kiser Lake
State Park, Swanders, and Pemberton.
This includes I-75 in Ohio between mile markers 92 and 101.
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4038 8425 4045 8407 4023 8373 4009 8405
TIME...MOT...LOC 1537Z 299DEG 26KT 4038 8410
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPHSpecial Weather Statement
National Weather Service Wilmington OH
1155 AM EDT Tue Jun 25 2024
OHZ044-045-052>054-251630-
Champaign OH-Logan OH-Madison OH-Union OH-Clark OH-
1155 AM EDT Tue Jun 25 2024
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF EASTERN SHELBY...
CHAMPAIGN...LOGAN AND NORTHEASTERN CLARK COUNTIES IN WEST CENTRAL
OHIO...SOUTHERN UNION AND NORTH CENTRAL MADISON COUNTIES IN CENTRAL
OHIO THROUGH 1230 PM EDT...
At 1154 AM EDT, a strong thunderstorm was located over Bellefontaine,
moving southeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to
vegetation.
Locations impacted include...
Marysville, Bellefontaine, Urbana, West Liberty, Mechanicsburg, North
Lewisburg, De Graff, Milford Center, Quincy, Huntsville, Woodstock,
Catawba, Valley Hi, Zanesfield, Mutual, Cable, Raymond, New
Jerusalem, Rosedale, and State Route 4 at State Route 161.
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4027 8325 4024 8325 4024 8322 3997 8361
4029 8401 4032 8401 4033 8400 4047 8376
TIME...MOT...LOC 1554Z 298DEG 29KT 4036 8379
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHThe Cincinnati radar (KILN), 98 km away, was scanning. The volume nearest the first event began at 16:03 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2024Every state in 2024This day in weather historyWarnings in Ohio, June 2024
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1191393.